Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 476, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2000, 6:16 PM CDT for Forrest County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 22, 2000, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Forrest County, MS
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2327 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WUUS54 KJAN 222317 SVRJAN MSC035-230000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 616 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 700 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHERN FORREST COUNTY...OR ABOUT 8 MILES NORTHWEST OF WIGGINS...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL FORREST COUNTY AT 630 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 84 LAT...LON 3104 8933 3086 8929 3090 8909 3110 8913
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:15 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 22, 3:15 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SAT JUL 22 2000 THE FORECAST FOR TONIGHT WILL BE BASED LARGELY ON CURRENT CONVECTIVE TRENDS WITH CONVECTIVE COMPLEX MOVING EAST-SOUTHEAST ACROSS MUCH OF THE FORECAST AREA. COMPLEX IS FEEDING ON HIGH INSTABILITY AIRMASS OVER NE LA/SW MS AND BEING DRIVEN BY MODERATE SHORTWAVE ENERGY MOVING INTO THE OZARKS. WILL PLACE HIGHEST POPS FOR THIS EVENING IN THE EXTRAPOLATED PATH OF THE MCS. WILL ALSO MENTION POSSIBILITY OF SEVERE WEATHER FOR THIS EVENING IN COORDINATION WITH SEVERE THUNDERSTORM WATCH. BEHIND THE SYSTEM...AIRMASS WILL BE DEPLETED OF POTENTIAL ENERGY MAKING FOR A QUIET NIGHT. FOR SUNDAY AND SUN NIGHT...SIGNIFICANT DRYING OF AIRMASS OVER SRN HALF OF FORECAST AREA IS DELAYED UNTIL LATE SUN AFTN/NIGHT ACCORDING TO ETA/AVN. GIVEN PATTERN AMPLIFICATION AND SIGNIFCANT MID LEVEL HEIGHT FALLS PROGGED...AND POSSIBLE HELP FROM RIGHT ENTRANCE REGION OF UPPER JET OVER TN VALLEY...WILL NEED TO KEEP CHANCE POPS IN FOR SUNDAY...GOING A LITTLE ABOVE FWC GUIDANCE. FOR NRN COUNTIES...WILL KEEP POPS OUT WITH STRONG DRYING TAKING PLACE BEFORE INSOLATION CAN ACT ON ANY MOISTURE. MEANWHILE...LOW TEMPS SUN NIGHT WILL BE CONSIDERABLY COOLER OVER NRN/CNTRL ZONES WITH DRY SFC HIGH PRESSURE BUILDING IN. FOR MONDAY AND MONDAY NIGHT...MUCH DRIER AND STABLE AIR WILL PRECLUDE TSTM DEVELOPMENT OVER NRN/CNTRL COUNTIES...BUT WEAK FRONTAL BOUNDARY HANGING AROUND SOUTHERN COUNTIES WILL NECESSITATE THE ADDITION OF SMALL POPS THERE. LOW TEMPS MON NIGHT WILL CONTINUE TO BE A LITTLE BELOW AVERAGE FOR MID SUMMER. QPF DISCUSSION...WILL PUT .25 TO .50 BASIN AVERAGES OVER SE PORTION AHEAD OF ONGOING MCS BASED ON LATEST CONVECTIVE TRENDS AND EXPECTED POSITION OF COMPLEX AT 00Z. WILL PUT LIGHT AMOUNTS OVER SRN/CNTRL BASINS FOR LAST 12 HR PERIOD BASED ON EXPECTED SCATTERED SHOWER/TSTM COVERAGE. IN THE EXTENDED...SHARP MID/UPPER TROF OVER LOWER MS VALLEY WILL WILL HELP SUPPRESS CONVECTION TO COASTAL AREAS TUESDAY. BUT THE MRF/UKMET/ECMWF/AVN(EX) PINCH OFF THE TROF AND DEVELOP A MID LEVEL DEFORMATION ZONE OVER THE FORECAST AREA FOR WED AND THUR...MAKING FOR A MORE CONVECTIVE-FRIENDLY ENVIRONMENT. TEMPS WILL REMAIN CLOSE TO SEASONAL AVERAGES. PRELIM NUMBERS... JAN 067/092/065/090 2211 MEI 069/092/063/090 2111 .JAN... AR...NONE LA...NONE MS...NONE. 43
In the hours before
Special weather statement, Jul 22, 5:17 PM CDT, 59 minutes before
MSZ034>066-072>074-222315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 517 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED A PORTION OF SEVERE THUNDERSTORM WATCH 613. COUNTIES CANCELLED INCLUDE: IN NORTH MISSISSIPPI: WASHINGTON... IN CENTRAL MISSISSIPPI: HUMPHREYS...HOLMES...ATTALA...WINSTON...NOXUBEE...ISSAQUENA... SHARKEY...YAZOO...MADISON...LEAKE...NESHOBA...KEMPER...WARREN... HINDS...CLAIBORNE...COPIAH...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN... SEVERE THUNDERSTORM WATCH 613 REMAINS VALID UNTIL 800 PM CDT SATURDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: RANKIN...SCOTT...NEWTON...LAUDERDALE...SIMPSON...SMITH...JASPER... CLARKE... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON...JONES...MARION... LAMAR...FORREST...
Special weather statement, Jul 22, 5:17 PM CDT, 59 minutes before
MSZ034>066-072>074-222315- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 517 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED A PORTION OF SEVERE THUNDERSTORM WATCH 613. COUNTIES CANCELLED INCLUDE: IN NORTH MISSISSIPPI: WASHINGTON... IN CENTRAL MISSISSIPPI: HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...MADISON...LEAKE... NESHOBA...KEMPER...WARREN...HINDS...CLAIBORNE...COPIAH...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN... SEVERE THUNDERSTORM WATCH 613 REMAINS VALID UNTIL 800 PM CDT SATURDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: RANKIN...SCOTT...NEWTON...LAUDERDALE...SIMPSON...SMITH...JASPER... CLARKE... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON...JONES...MARION... LAMAR...FORREST...
Special weather statement, Jul 22, 6:12 PM CDT, 4 minutes before
MSZ049>052-055>058-062>066-072>074-230015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 612 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED A PORTION OF SEVERE THUNDERSTORM WATCH 613. COUNTIES CANCELLED INCLUDE: IN CENTRAL MISSISSIPPI: RANKIN...SCOTT...NEWTON...LAUDERDALE...SIMPSON... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE...JEFFERSON DAVIS... SEVERE THUNDERSTORM WATCH 613 REMAINS VALID UNTIL 800 PM CDT SATURDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: SMITH...JASPER...CLARKE... IN SOUTH MISSISSIPPI: COVINGTON...JONES...MARION...LAMAR...FORREST...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 25 min |
| Jul 22, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Jul 22, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 40 min |
| Jul 22, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 30 min |
| Jul 22, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Smith | 39 min |
| Jul 22, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 25 min |
| Jul 22, 6:32 PM CDT | Tornado Warning | JAN | Forrest | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.